Be comfortable in your skin – this is a judgement free zone. Find out more!

Huggies Forum

Duromine Rss

edited because after I re-read my post it sounded too judgemental...and thats not what I wanted to do...

There's quite a few threads on this in "Fit and healthy you"..

I don't have any experience with the stuff but IMO no one should take crap like that. Healthy diet and exercise is all you need!

ETA Unless you are very obese and have a medical condition that prevents you from losing weight..

I've been on Duromine 40mg for the past 2 and a half weeks and for me, its been great!

Unfortunately I'm in the morbidly obese catagory and need to lose 50-60kg.

I didnt read your unedited post, but have an idea of what it might have been about - there's a LOT of information on the net about this drug.

Firstly it is not "legal speed" as it has often been referred to. It is an appetite suppressant. If you do not follow the guidelines of drinking adequate water/fluids and eat small portions often, then yes, you will have a reaction that might be likened to feeling like you're on speed. Having never taken speed, I can only assume the "spacey" and "europhoric" feelings are speedlike. I have a couple of times felt like this in the last couple of weeks and its only been when I've not eaten and its a reminder to go and eat/drink.

Duromine is obviously not for everyone but what it is supposed to do is, control your appetite while you re-train your yourself to eat small healthy portions, drink plenty of fluids and give you the energy/motivation to start exercising.

By taking Duromine it is NOT an automatic weight loss. You still have to put in the hard work of diet & exercise, it just gives you a little help to get started. If you continued to eat large portions of high fat/calorie foods and didnt exercise, then you would not lose weight taking this drug.

Duromine is not the "wonder drug" and if you are on Duromine and thinking that it is, then you are mis-informed. If you do not change your lifestyle and eating habits you will put weight back on as soon as you stop taking it.

My understanding of some that have experienced negative/depressive reactions to this drug often stem from no longer feeling like they need to comfort eat and having to deal with why they comfort ate in the first place.

Those that have adverse side effects from taking Duromine should do as the instruction leaflet says and stop taking them and see your dr/pharmacist.

As I said, Duromine is working for me and I look forward to one day maintaining this healthy lifestyle, drug free.
I didnt read your unedited post but here is what i know. A doctor cant presecribe it unless you are over 30 in you BMI. And then they make you go back every month (very rare to find a doctor who will give you repeats as they monitor it pretty closely) get another script. It unfortunately doesnt work for everyone. My DP was on it for 3 months and put on weight as it increased his appetite. But as for the legal side of it, as long as you fit into the 'obese' category than its legal. There are heaps of professional shooters (pigs and other wild game) that take it to stay away all night (which isnt legal but they do it anyway.) Personally if it works for you, than its a great stepping stone into losing weight, but in the end you will still have to maintain a healthy and active lifestyle as the weight will just return as you cant stay on it forever.
Cleary87, Just to let you know I didn't think you OP was judgemental at all..


I didnt read your unedited post but here is what i know. A doctor cant presecribe it unless you are over 30 in you BMI. And then they make you go back every month (very rare to find a doctor who will give you repeats as they monitor it pretty closely) get another script.


My BMI is 45 and should be between 20-25 so I have a very long way to go. My dr gave me the prescription on the Friday and called me first thing Monday morning to see how I was feeling and how I'd gone over the weekend. I saw my dr last week for another general check up and I will see her again in another month. She has given me a script for one more month but after that she wants me to give it a go on my own for a few weeks. We're both hoping that by that time I will have re-trained my eating habits and will continue to lose weight without needing "help".

ETA...I forgot to mention that my dr has put me onto a 30g (or less) of fat per day and to write a food journal & exercise journal. I'm also noting my caloric intake and trying to keep it under 1000, as well as exercising (walking at the moment) for half an hour 4 or 5 times a week.
I read your original post, it wasn't judgmental, it was more that you were shocked that such a drug existed!!

Duromine is an amphetamine, speed is an amphetamine. It is basically a clean and legal version of speed in a regulated dose. You will have the same short term side effects as if you were taking a small amount of speed and the same long term effects as a speed addict if you take it long term. It is a very powerful drug in terms of what it can do to you even in the short term including mood swings, paranoia and in some cases psychosis. There are VERY few people that can actually take it successfully without developing shocking mood swings and paranoia.

I know some people swear by it, but honestly, to lose weight and MAINTAIN the loss is not in a pill or a diet, it is in a lifestyle change. As much as we as women really want there to be, there are NO overnight and quick solutions! (And damnit I WISH there was!)lol

Good luck with your weight loss journey!
Hi

Yes, Duromine is an amphetamine, but how many people take Codeine? This is also an amphetamine. Many medicines contain amphetamines.

I took Duromine for 2 months in conjunction with exercise and diet changes, monitored by my GP.

My doctor said side effects are rare. I never had any. I was worried about the side effects when dr was telling me what some of them are, but she said not one of her patients on the medication has had any.

These side effects are just part of the reason drs won't give a repeat on a script & are careful with the dosage they prescribe.

It is designed to help retrain your eating habits. It is not a quick fix.
However, some people cannot lost weight no matter what they do without other methods of assistance. Drastic being surgery.

If a doctor prescribes the medication for someone, there is obviously a good reason they have. Just as they prescribe antibiotics or Panadeine Forte (another amphetamine).
Codeine is an opiate derivitive (narcotic), not an amphetamine smile
Oops. I always do that. Get narotics, barbituates, amphetmines confused.

Thanks for the correction.

Hey

I have no idea what the drug is but just wanted to wish you the best of luck with your weight loss! It sounds like you are on the right track and I hope you get to your target weight soon smile


Thanks for the encouragement GK - greatly & muchly appreciated!!!

I agree that Duromine is not a "quick fix" - it is a drastic measure to lose weight and definately not something I've done without proper research and the eventual blessing and support of my DH.

When faced with possible diabetes and heart disease at 33 years of age, then yes, the situation is dire. If I dont continue to lose weight (for the moment with the help of Duromine) then I will be headed for gastric banding surgery, definately not something I want.

For those that think diet & exercise is EVERYTHING then you are mistaken. IMO diet & exercise is EVERYTHING at the end...after you've lost the weight and are maintaining it. Most people struggling with obesity suffer from knee, hip and back pain which makes exercise difficult. Its a vicious circle! I dont say this as an excuse, its medical fact. The sooner you lose weight the better your joints are which allows for more freedom of movement ie exercise.

If Duromine is what gives you a kickstart to a better life and you have no adverse reactions to taking it, then IMO, go for it!
Hi! I saw this thread and thought I would post, as I have taken Duromine before! I took it for three weeks a couple of years ago, as my BMI was above 30, and the doctor thought I needed to lose weight quickly as I have arthritis in my hips and knees. I was fine for at least two of those three weeks - I lost weight, though I was pretty hyper all the time! It was the third week that was the problem for me - that week I became super paranoid and weird, and it all culminated in a 'freak-out attack' (as I refer to it!), during which I couldn't stop pacing and ripping out my hair, my thoughts became very negative and they were running so fast through my head that I couldn't cope with it - it felt like my head was going to explode. It was one of the most horrible experiences I have ever had - and I just didn't see it coming! A very similar thing happened to me not long ago, when I was sick with the flu and took Codral Cold and Flu for the first time ever - I took it one night and I was fine, the next night I took it and reacted in exactly the same way as I did the Duromine! Anyway, my point is that I do, of course, think it is great if Duromine is helping you lose weight (and you are managing to keep your sanity!), but it doesn't work for anyone, and it can be very dangerous indeed! Oh, and I will also mention that, prior to taking Duromine, I had never experienced anything like I did while taking it - my reaction wasn't because I had to deal with my reasons for overeating in the past - I consider it an odd chemical thing!
Kerrie

kerrie, VIC, DD 12/8/03, DD 12/10/05, DD 14/9/07, DD 4/1/10

Sign in to follow this topic